Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 71, NWS Jackson, MS

March 24, 2025Scott County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 24, 2025, 1:54 AM CDT for Scott County, Mississippi. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2025, 1:54 AM CDT (06:54 UTC)
Expired
Mar 24, 2025, 2:03 AM CDT
In force
9 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1339 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.9
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted.

607 
WFUS54 KJAN 240654
TORJAN
MSC123-240730-
/O.NEW.KJAN.TO.W.0071.250324T0654Z-250324T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
154 AM CDT Mon Mar 24 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  East central Scott County in central Mississippi...

* Until 230 AM CDT.

* At 153 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Hillsboro, or near Forest, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hillsboro and Steele around 200 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3237 8956 3243 8957 3256 8934 3250 8932
      3241 8932
TIME...MOT...LOC 0653Z 247DEG 29KT 3241 8953 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DL
1 follow-up statement
751 
WWUS54 KJAN 240703
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
203 AM CDT Mon Mar 24 2025

MSC123-240713-
/O.CAN.KJAN.TO.W.0071.000000T0000Z-250324T0730Z/
Scott MS-
203 AM CDT Mon Mar 24 2025

...THE TORNADO WARNING FOR EAST CENTRAL SCOTT COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

&&

LAT...LON 3237 8956 3243 8957 3256 8934 3250 8932
      3241 8932
TIME...MOT...LOC 0702Z 247DEG 29KT 3244 8944 

$$

DL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 24, 12:42 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 24, 12:42 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1242 AM CDT Mon Mar 24 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 826 PM CDT Sun Mar 23 2025

A line of severe thunderstorms associated with a cold front has
entered the area, and is set to slowly slide through the area
tonight. This line has already produced quarter size hail and
winds around 50mph and some tornadic signatures. The line is set
to make its way into the I-20 corridor around midnight and
continue to progress southward, exiting the CWA by sunrise. This
line is expected to maintain its severe elements throughout the
night so it is advised to monitor all avenues of weather
information until the front passes by your particular
location of interest./OAJ/

&&

.DISCUSSION...
Issued at 255 PM CDT Sun Mar 23 2025

Through Tonight:

No changes are needed with this update to the current forecast for
this afternoon into overnight. The Slight Risk for severe
thunderstorms remains in place, with possible damaging wind, large
hail, and even isolated tornadoes with severe storms that develop.
Latest observations and satellite imagery show the continued
convective evolution of cumulus deck across the area as temperatures
have warmed into the upper 70s and lower 80s. A few initial showers
have already developed. The mixed layer atop this moist boundary
layer will support stronger updrafts as this afternoon and evening
progress. Convergence in vicinity of the approaching cold front and
with some more subtle boundaries of convergence will be the areas of
focus for showers and storms into the overnight. 700-500mb lapse
rates of 7.5-8.0 C/km are in place atop the corridor of 1500-2500
J/kg MLCAPE extending from South Texas into Northwest Mississippi,
and vertical totals of 28-30 align with large hail potential.
Upscale growth from afternoon/evening thunderstorms will result in
better damaging wind gust and isolated tornado potential along cold
pool boundaries, especially if any bowing segment can become more
favorably aligned with low-level wind shear.

POPs will largely drop off by Monday morning, however the lingering
front may keep some chance for showers in the Pine Belt of Southeast
MS through late morning.

Monday through Sunday:

We are starting to enter the time of year where these fronts don't
quite clear the region and better upper-level forcing pulls
northward. The upper-level pattern through the remainder of the week
will feature western ridging and eastern troughing with northwest
flow between. Meanwhile at the surface, moist unstable air will
remain around the western Gulf, ready to be pulled northward again
with any passing wave. Models hint at potential disturbances with
the frontal zone lingering around the Gulf Coast region through
midweek, and this can sometimes allow upstream MCS thunderstorm
activity to propagate southeast into our area. Otherwise, it will be
in the Friday-Saturday time frame when the upper-level pattern
breaks down some and allows a stronger weave to move across the
central CONUS and bring better chances for thunderstorms. Severe
storms cannot be ruled out at the end of this week, though
confidence in coverage and timing was too low to include in the most
recent Days 4-7 severe weather outlook. /NF/

&&

.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Mon Mar 24 2025

Scattered to numerous TSRA along HWY 82 wl continue to spread
south through 12Z resulting in reduced flying conditions. This
convection is ahead of a cold front that will drift through the
area and bring a wind shift to the nw-n. The south will take the
longest to improve to VFR Mon but by 20Z, VFR conditions are
expected areawide and VFR conditions wl prevail through the end of
the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       53  82  56  77 /   0   0   0  10
Meridian      51  82  53  77 /   0   0   0  10
Vicksburg     54  82  57  77 /   0   0  10  10
Hattiesburg   55  84  57  83 /   0   0   0  10
Natchez       56  82  57  79 /   0   0   0  10
Greenville    52  80  56  73 /   0   0  10   0
Greenwood     51  80  56  74 /   0   0  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

OAJ/NF/22

In the hours before

Local storm report, Mar 24, 1:27 AM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
127 AM CDT Mon Mar 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Hail             3 S Pickens             32.85N 89.97W
03/23/2025  E1.25 Inch       Madison            MS   Public

            Picture submitted via social media from near
            Pickens.

&&

DL
Local storm report, Mar 24, 1:32 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
132 AM CDT Mon Mar 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Hail             Ethel                   33.12N 89.47W
03/23/2025  E1.00 Inch       Attala             MS   Public

            Hail accumulated on the ground. Report via
            pictures submitted on social media.

&&

DL
Special weather statement, Mar 24, 1:40 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
140 AM CDT Mon Mar 24 2025

LAZ024>026-MSZ053-059-060-240745-
Tensas LA-Catahoula LA-Concordia LA-Adams MS-Jefferson MS-
Claiborne MS-
140 AM CDT Mon Mar 24 2025

...STRONG THUNDERSTORMS WILL IMPACT TENSAS...NORTHEASTERN CONCORDIA
AND NORTHEASTERN CATAHOULA PARISHES...CLAIBORNE...JEFFERSON AND
NORTHEASTERN ADAMS COUNTIES THROUGH 245 AM CDT...

At 140 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Somerset to 7 miles east of Harrisonburg.
Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lee Bayou, Waterproof, Port Gibson, Hermanville, Lorman, St. Joseph,
Fayette, Spokane, Clayton, Stampley, Red Lick, Helena, Lake Bruin,
Church Hill, Pattison, Newellton, Cooter Point, Alcorn State, and
Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3188 9160 3193 9151 3196 9153 3220 9132
      3216 9117 3213 9116 3213 9107 3210 9100
      3210 9096 3208 9095 3208 9092 3210 9091
      3204 9072 3202 9072 3161 9107 3161 9115
      3174 9172
TIME...MOT...LOC 0640Z 282DEG 43KT 3219 9129 3174 9170

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Mar 24, 1:43 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
143 AM CDT Mon Mar 24 2025

MSZ049>051-055>057-240745-
Scott MS-Smith MS-Newton MS-Rankin MS-Simpson MS-Jasper MS-
143 AM CDT Mon Mar 24 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...
SOUTHWESTERN NEWTON...SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON...
NORTHERN SMITH AND SOUTHEASTERN SCOTT COUNTIES THROUGH 245 AM CDT...

At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Forkville to Polkville to Star. Movement
was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Homewood, Raleigh, Cato, Puckett, Lawrence, Lake, Montrose, Roberts,
Pulaski, Steele, Piney Woods, Newton, Louin, Pineville, Polkville,
White Oak, Forest, Conehatta, and Burns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3240 8902 3207 8923 3196 8959 3205 9009
      3214 8976 3217 8973 3222 8973 3222 8968
      3252 8942
TIME...MOT...LOC 0643Z 286DEG 32KT 3251 8959 3219 8972 3209 9004

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DL
Local storm report, Mar 24, 1:45 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
145 AM CDT Mon Mar 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     Hail             2 NNW Walnut Grove      32.62N 89.47W
03/24/2025  E0.70 Inch       Leake              MS   Amateur Radio

&&

DL
Special weather statement, Mar 24, 1:47 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
147 AM CDT Mon Mar 24 2025

ARZ074-LAZ007-240745-
Ashley AR-Morehouse LA-
147 AM CDT Mon Mar 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES THROUGH 245
AM CDT...

At 147 AM CDT, Doppler radar was tracking a strong thunderstorm near
Huttig, moving east at 40 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Crossett and West Crossett around 150 AM CDT.
  North Crossett around 155 AM CDT.
  Hamburg and Berlin around 205 AM CDT.
  Parkdale around 225 AM CDT.
  Snyder around 230 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3312 9213 3332 9159 3306 9150 3296 9208
      3298 9208 3301 9207 3303 9209 3303 9211
      3307 9211 3307 9213 3310 9213 3310 9214
TIME...MOT...LOC 0647Z 253DEG 35KT 3306 9208

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:08 PM CDTSevere Thunderstorm Warning Considerable damage threatJANAttala, Choctaw, Montgomery67 min
Mar 23, 7:14 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery61 min
Mar 23, 7:18 PM CDTTornado WarningJANIssaquena, Sharkey38 min
Mar 23, 7:21 PM CDTSevere Thunderstorm Warning Considerable damage threatJANSunflower, Washington54 min
Mar 23, 7:28 PM CDTSevere Thunderstorm WarningJANWashington62 min
Mar 23, 7:36 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower54 min
Mar 23, 7:37 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower53 min
Mar 23, 7:54 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster51 min
Mar 23, 8:04 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower56 min
Mar 23, 8:15 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery60 min
Mar 23, 8:30 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington60 min
Mar 23, 8:34 PM CDTFlash Flood WarningJANCarroll, Choctaw, Holmes, Leflore, Montgomery, Webster4 hr
Mar 23, 8:51 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster54 min
Mar 23, 9:10 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHolmes, Humphreys, Yazoo65 min
Mar 23, 9:13 PM CDTFlash Flood WarningJANSunflower, Washington3 hr
Mar 23, 9:14 PM CDTSevere Thunderstorm Warning Considerable damage threatJANCarroll, Choctaw, Montgomery, Webster61 min
Mar 23, 9:29 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore47 min
Mar 23, 9:46 PM CDTSpecial Weather StatementJANClay59 min
Mar 23, 10:15 PM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo4 hr
Mar 23, 10:21 PM CDTSpecial Weather StatementJANAttala, Choctaw54 min
Mar 23, 10:27 PM CDTSpecial Weather StatementJANSunflower33 min
Mar 23, 10:49 PM CDTSpecial Weather StatementJANLeflore56 min
Mar 23, 10:52 PM CDTSevere Thunderstorm WarningJANWashington27 min
Mar 23, 10:54 PM CDTSevere Thunderstorm WarningJANAttala39 min
Mar 23, 11:21 PM CDTSpecial Weather StatementJANNoxubee, Winston54 min
Mar 23, 11:54 PM CDTSpecial Weather StatementJANHinds66 min
Mar 24, 12:13 AM CDTSpecial Weather StatementJANWinston62 min
Mar 24, 12:32 AM CDTSpecial Weather StatementJANWarren58 min
Mar 24, 12:55 AM CDTSpecial Weather StatementJANHinds, Rankin, Scott65 min
Mar 24, 12:58 AM CDTSpecial Weather StatementJANKemper62 min
Mar 24, 1:40 AM CDTSpecial Weather StatementJANClaiborne, Jefferson65 min
Mar 24, 1:43 AM CDTSpecial Weather StatementJANNewton, Smith62 min
Mar 24, 2:03 AM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith42 min
Mar 24, 2:47 AM CDTSpecial Weather StatementJANClarke, Jasper, Lauderdale43 min
Mar 24, 3:40 AM CDTSpecial Weather StatementJANForrest, Jones, Lamar65 min
Mar 24, 9:14 AM CDTRiver Flood WarningJANAttala, Holmes19 days

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.